MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS, WITH RADIAL; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS, WITH RADIAL; LAPAROSCOPE, GENERAL
Model Number VSP550EX
Medical Device Problem Codes Smoking (1585); Failure to Cut (2587)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).Results: results pending completion of investigation.Conclusions: conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, there was a little puff of smoke seen when they tried to use the virtuosaph with the generator up to 100 watts.The unit was not able to cut.Product changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 21, 2018.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 6, 2018.(b)(4).Terumo cardiovascular determined this issue is due to the valley lab ft-10 generator not harvesting efficiently and effectively with the virtuosaph under all patient conditions.A previous evaluation did not include challenging the device across multiple tissue conditions.Patients with a large amount of high impedance tissue surrounding the target vessel may more readily cause the recommended generator settings to be ineffective.On a standard generator, an increase in impedance will lead to a slight decrease in the output, but output will remain high enough to continue to cut through tissues as intended.On the valley lab ft-10, an increase impedance can cause the output to reduce with the virtuosaph making it unable to continue with the vessel harvest within the validated range.The virtuosaph is not harvesting efficiently and effectively with the valley lab ft-10 generator within the validated settings range listed in the ifu.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH PLUS, WITH RADIAL
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7803835
Report Number1124841-2018-00193
Device Sequence Number13738840
Product Code GCJ
UDI-Device Identifier00699753022966
UDI-Public(01)00699753022966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberVSP550EX
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/20/2018
09/10/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/06/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1124841-08/20/2018-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEY LAB FT10
Outcome Attributed to Adverse Event Other;